Alert archive / Texas / Freeze Warnings in 2008
Freeze Warning 3, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this freeze warning at Dec 4, 2008, 8:41 PM CST for Maverick County, Texas. It took effect at Dec 5, 2008, 5:00 AM CST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 4, 2008, 8:41 PM CST (02:41 UTC)
- In effect from
- Dec 5, 2008, 5:00 AM CST
- Expired
- Dec 5, 2008, 8:00 AM CST
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
County Maverick County, TX
The radar
The Laughlin AFB radar (KDFX), 59 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 2.7 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3525 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -67 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KEWX 050241 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 841 PM CST THU DEC 4 2008 ...FREEZE WARNING IN EFFECT TONIGHT FOR MAVERICK COUNTY... .AN INFLUX OF VERY COLD AND DRY AIR WILL BRING TEMPERATURES ACROSS MAVERICK COUNTY DOWN TO 32 DEGREES FOR THE FIRST TIME THIS SEASON. TXZ217-051400- /O.NEW.KEWX.FZ.W.0003.081205T1100Z-081205T1400Z/ MAVERICK- INCLUDING THE CITY OF...EAGLE PASS 841 PM CST THU DEC 4 2008 ...FREEZE WARNING IN EFFECT FROM 5 AM TO 8 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 5 AM TO 8 AM CST FRIDAY. TEMPERATURES CONTINUE TO FALL AS A VERY COLD AIRMASS CONTINUES TO BUILD OVER SOUTH CENTRAL TEXAS. WITH DEWPOINT TEMPERATURES FALLING TO THE TEENS ACROSS MAVERICK COUNTY, THE AIR WILL COOL TO 32 DEGREES FOR A COUPLE OF HOURS PRIOR TO SUNRISE. TEMPERATURES ACROSS MAVERICK COUNTY WILL RISE ABOVE 32 DEGREES AROUND 9 AM CST. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this freeze warning went out at Dec 4, 5:33 PM CST, 3 hours 8 minutes earlier.
Area forecast discussion, Dec 4, 5:33 PM CST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 533 PM CST THU DEC 4 2008 .AVIATION... VFR CONDITIONS TO PERSIST THROUGH THE TAF PERIOD WITH A LIGHT ENE LOW LEVEL FLOW. && .PREV DISCUSSION... /ISSUED 352 PM CST THU DEC 4 2008/ DISCUSSION... COLD ADVECTION CONTINUES ACROSS SOUTH CENTRAL TEXAS AS A SURFACE HIGH BUILDS INTO THE AREA THIS AFTERNOON. THIS HIGH SETTLES OVER THE AREA BY FRIDAY, THEN SLOWLY DRIFTS EAST ON SATURDAY. A WEAK UPPER LEVEL TROUGH WILL MOVE ACROSS THE AREA ON FRIDAY, THIS WILL BRING A QUICK INCREASE IN MID AND UPPER LEVEL CLOUDS LATE TONIGHT THEN A QUICK DECREASE FRIDAY EVENING. OTHERWISE, LIGHT WINDS, LOW DEWPOINTS, AND MOSTLY CLEAR SKIES WILL LEAD TO NEARLY EFFICIENT RADIATIONAL COOLING. LOWS NEAR OR BELOW FREEZING ARE EXPECTED OVER MUCH OF THE AREA TONIGHT AND AGAIN FRIDAY NIGHT. THE CLOUDINESS ON FRIDAY WILL KEEP HIGHS WELL BELOW AVERAGE IN THE UPPER 40S TO MID 50S. A SOUTHWESTERLY FLOW ON SATURDAY WILL BRING HIGHS CLOSER TO AVERAGE. A WARMING AND MOISTENING TREND DEVELOPS BY SUNDAY AS SURFACE PRESSURES FALL IN THE PLAINS AND THE SURFACE HIGH MOVES OFF TO THE EAST ALLOWING FOR A SOUTHERLY FLOW AHEAD OF AN UPPER TROUGH OVER BAJA CALIFORNIA. THIS TROUGH MOVES ACROSS TEXAS ON MONDAY. STRONG LIFT AND ADEQUATE MOISTURE WITH PWS OF 1 TO 1.3 INCHES ARE INDICATED LATE SUNDAY NIGHT INTO MONDAY. MEX POPS SEEM HIGH WITH SPEED OF SYSTEM AND LACK OF SURFACE FOCUS AND WILL ONLY GO WITH SLIGHT CHANCE POPS. A COLD FRONT WILL MOVE ACROSS THE AREA ON TUESDAY. MODELS CONTINUE THEIR LACK OF CONSISTENCY/CONSENSUS ON THE PASSAGE OF THE NEXT UPPER TROUGH. THE GFS BRINGS IT ACROSS TEXAS TUESDAY, THE CANADIAN WEDNESDAY, AND THE ECMWF, NOGAPS, AND UKMET WEDNESDAY NIGHT. SYSTEMS SEEM MORE PROGRESSIVE LATELY AND WILL LEAN TOWARD THE FASTER MODELS AND CONTINUE SLIGHT CHANCE POPS ONLY INTO TUESDAY. COLDER AND DRIER FOLLOWS WEDNESDAY AND THURSDAY. HAVE GENERALLY GONE WITH MEX TEMPERATURES THIS FORECAST, EXCEPT FAVORED THE COLDER MET LOWS TONIGHT AND FRIDAY NIGHT DUE LOWER DEWPOINTS AND LIGHT WINDS. FIRE WEATHER... DRY CONDITIONS WILL PREVAIL WITH RELATIVE HUMIDITIES NEAR OR BELOW 20 PERCENT AT TIMES DURING THE AFTERNOON THROUGH SATURDAY, HOWEVER EXPECT WINDS LESS THAN 10 MPH. RELATIVE HUMIDITIES RECOVER SUNDAY INTO MONDAY. THEY WILL FALL AGAIN MIDDLE OF NEXT WEEK AFTER THE FRONTAL PASSAGE WITH GUSTY WINDS. THIS WILL HAVE TO MONITORED FOR CRITICAL FIRE WEATHER AS SOME PARTS OF SOUTH CENTRAL TEXAS ARE NOW IN AN EXCEPTIONAL DROUGHT, THE MOST SEVERE CATEGORY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 32 52 32 69 42 / 0 - 0 0 0 AUSTIN BERGSTROM INTL AIRPORT 26 51 26 67 36 / 0 - 0 0 0 DEL RIO INTL AIRPORT 33 55 32 69 43 / 0 - 0 0 0 SAN ANTONIO INTL AIRPORT 30 53 30 69 42 / 0 - 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 06/11/05
Hazardous weather outlook, Dec 4, 5:00 AM CST, 15 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 500 AM CST THU DEC 4 2008 TXZ171>173-183>194-202>209-217>225-228-051200- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 500 AM CST THU DEC 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 5, 3:17 PM CST | Freeze Warning | EWX | Maverick | 17 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.